Safety Alerts & Recalls

What does this mean?

Since administering incorrectly labeled albuterol nebulizer solutions can lead to dosing errors and side effects, this recall alert should be taken seriously. If you or someone you care for receives nebulizer treatments with 0.083% Albuterol Sulfate Inhalation Solution, 3 mL dose vials, please check your supply to see if it is made by Ritedose Corporation and if it is labeled with one of the recalled lot numbers. If you think your albuterol nebulizer solution is involved in the recall or if you are not sure, please return the product to the place it was obtained (i.e. doctor's office, pharmacy, etc.) for your healthcare provider to examine and possibly exchange.

If you think you are experiencing side effects from any albuterol product, please follow up with your healthcare provider. Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of the recalled products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program by telephone at 1-800-332-1088, by fax at 1-800-332-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/medwatch.

Recall - Mislabeled Unit Dose Vials Albuterol Sulfate Inhalation Solution 0.083%, 3 mL

The Ritedose Corporation is conducting a voluntary recall of 0.083% Albuterol Sulfate Inhalation Solution, 3 mL in 25, 30, and 60 unit dose vials. This product is a prescription inhalation solution, administered via nebulization, for the treatment and maintenance of acute asthma exacerbations and exercise induced asthma in children and adults. This product is being recalled because the 2.5 mg/3 mL single use vials are embossed with the wrong concentration of 0.5 mg/ 3 mL and therefore, represents a potential significant health hazard. Only the unit dose vials are incorrectly embossed as containing 0.5 mg/3 mL. The correct concentration of 2.5 mg/3 mL is labeled on the primary foil overwrap pouches and shelf cartons.

There is concern that using the mislabeled albuterol nebulizer solutions could lead to an accidental albuterol overdose. Significant overdosing of a patient could lead to signs and symptoms of albuterol toxicity, which includes tremors, dizziness, nervousness, headache, seizures, angina, high blood pressure, low potassium levels, and rapid heart rates up to 200 beats/minute.

The following lot numbers manufactured by The Ritedose Corporation under NDC: 0591-3797-83, 0591-3797-30, and 0591-3797-60 are included in the recall: 0N81, 0N82, 0N83, 0N84, 0NE7, 0NE8, 0NE9, 0NF0, 0P12, 0P13, 0P46, 0P47, 0PF0, and 0S15. No other Albuterol formulations or products are included in this recall.

For more information, please visit: more information here

Source: FDA
Publication Date: 2011-01-03
Last Updated: 2011-01-04

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.